Alert archive / Florida / Beach Hazards Statements in 2013

Beach Hazards Statement 10, NWS Tampa Bay, FL

March 25, 2013Pinellas County, Florida

NWS Tampa Bay, FL issued this beach hazards statement at Mar 25, 2013, 8:11 PM EDT for Pinellas County, Florida. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2013, 8:11 PM EDT (00:11 UTC)
Expired
Mar 26, 2013, 8:00 PM EDT
In force
24 hr
Issued by
NWS Tampa Bay, FL

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 0.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2013-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2013-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -262 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2218 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-262 m²/s²
0-3 km storm-relative helicity
-71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WHUS42 KTBW 260011
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
811 PM EDT MON MAR 25 2013

...MODERATE RISK OF RIP CURRENTS THROUGH TUESDAY....

.WIND AND WAVES ON THE OFFSHORE GULF WATERS HAVE DIMINISHED SOME...
REDUCING THE THREAT OF HIGH SURF AND A HIGH RISK OF RIP CURRENTS. 
HOWEVER A MODERATE RISK OF RIP CURRENTS WILL CONTINUE THROUGH 
TUESDAY EVENING ALONG WEST CENTRAL AND SOUTHWEST FLORIDA BEACHES.

FLZ050-051-055-060-062-065-270000-
/O.EXP.KTBW.SU.Y.0004.000000T0000Z-130326T0000Z/
/O.EXP.KTBW.BH.S.0009.000000T0000Z-130326T0000Z/
/O.NEW.KTBW.BH.S.0010.130326T0011Z-130327T0000Z/
PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
811 PM EDT MON MAR 25 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING...
...HIGH SURF ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
BEACH HAZARDS STATEMENT FOR A MODERATE RISK OF RIP CURRENTS...WHICH
IS IN EFFECT THROUGH TUESDAY EVENING.

* RIP CURRENTS...MODERATE RISK AT AREA BEACHES TODAY.

* POTENTIAL IMPACTS...A RIP CURRENT IS A 10 TO 30 YARD WIDE
  CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER
  WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER
HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE
WATER. 

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS
ON THE NEW BEACH HAZARDS STATEMENT.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
1 follow-up statement
967 
WHUS42 KTBW 262350
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
750 PM EDT TUE MAR 26 2013

...THE MODERATE RISK OF RIP CURRENTS HAS ENDED...

.HIGH PRESSURE CONTINUES TO SETTLE IN ACROSS THE GULF WITH WINDS 
BECOMING MORE NORTHERLY AND DIMINISHING.

FLZ050-051-055-060-062-065-270100-
/O.EXP.KTBW.BH.S.0010.000000T0000Z-130327T0000Z/
PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
750 PM EDT TUE MAR 26 2013

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

DECREASING WINDS AND WAVES ON THE GULF HAVE REDUCED THE THREAT OF
RIP CURRENTS. 

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Mar 25, 3:35 PM EDT, 4 hours 36 minutes earlier.

Area forecast discussion, Mar 25, 3:35 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
335 PM EDT MON MAR 25 2013

.SHORT TERM (TONIGHT - WEDNESDAY)...
UNSEASONABLY COLD WEATHER WILL BE THE MAIN STORY THROUGH THE
SHORT TERM PERIODS...AS COLD HIGH PRESSURE OVER THE ROCKIES AND
SOUTHERN PLAIN STATES THIS AFTERNOON BUILDS SLOWLY SOUTHEASTWARD
INTO THE DEEP SOUTH AND CENTRAL GULF OF MEXICO BY WEDNESDAY
EVENING. RAIN FREE CONDITIONS ARE EXPECTED THROUGH THE
PERIOD...WITH CLEAR TO PARTLY CLOUDY SKIES ANTICIPATED. HAVE GONE
WITH A MORE OPTIMISTIC SKY COVER FORECAST TUESDAY AND TUESDAY
NIGHT ALONG THE COAST...AS THE EXTREMELY DRY AIRMASS UPSTREAM AND
LACK OF ANY SYNOPTIC MOISTURE CONTRIBUTION TO AID IN THE
DEVELOPMENT OF COLD AIR ADVECTION STRATOCUMULUS OFF THE
GULF...SHOULD KEEP SKIES GENERALLY PARTLY CLOUDY.

LOWS TONIGHT ARE EXPECTED TO BOTTOM OUT IN THE LOW TO MID 30S ACROSS
THE NATURE COAST...BUT BOUNDARY LAYER WINDS SHOULD HOLD UP ENOUGH TO
PREVENT A TWO HOUR DURATION OF FREEZING TEMPERATURES IN THESE AREAS.
FURTHER SOUTH...LOWS WILL BOTTOM OUT GENERALLY BETWEEN 40 AND 50
DEGREES...WITH THE WARMEST TEMPERATURES CLOSER TO THE COAST. HIGHS
ON TUESDAY WILL TOP OUT AROUND 60 TO THE MID 60S ACROSS NORTHERN AND
CENTRAL ZONES...AND IN THE UPPER 60S ACROSS SOUTHERN AREAS. LOWS
TUESDAY NIGHT WILL BE QUITE CHILLY...BOTTOMING OUT IN THE UPPER 20S
TO LOWER 30S ACROSS THE NATURE COAST. GIVEN THE POTENTIAL FOR A LATE
SEASON FREEZE...WILL ISSUE A FREEZE FOR HERNANDO...CITRUS AND LEVY
COUNTIES. ACROSS CENTRAL AND SOUTHERN ZONES...EXPECT LOWS TO BOTTOM
OUT IN THE MID TO UPPER 30S INLAND AND AROUND 40 TO THE LOWER 40S
CLOSER TO THE COAST. LIGHTER WINDS ARE EXPECTED TUESDAY NIGHT AS
WELL...AND AS A RESULT EXPECT FROST FORMATION ACROSS MOST INTERIOR
ZONES. TEMPERATURES WILL MODIFY SLIGHTLY ON WEDNESDAY BUT WILL
REMAIN WELL BELOW NORMAL...TOPPING OUT IN THE MID 60S TO AROUND
70...WARMEST ACROSS THE SOUTH.

&&

.LONG TERM (WEDNESDAY NIGHT - SUNDAY)...VERY GOOD MODEL AGREEMENT
TODAY THROUGH SATURDAY...THEN SLIGHT DIFFERENCES SHOW UP FOR SUNDAY.

THE UPPER-LEVEL TROUGH OVER THE EASTERN U.S. GOES NOWHERE FAST. THE
COLD AIR MASS OVER THE REGION WILL GRADUALLY MODIFY THROUGH THE
WEEKEND...BUT OVERNIGHT TEMPERATURES WILL REMAIN ON THE COOL SIDE
RIGHT THROUGH SUNDAY. WE WILL SEE SOME 30S IN THE NORMALLY COLDER
LOCATIONS WEDNESDAY NIGHT WITH NEAR FREEZING TEMPERATURES POSSIBLE
FOR THE INTERIOR OF THE NATURE COAST. AFTER THAT...LOW TEMPERATURES
WILL BE MAINLY IN THE 40S OVER THE INTERIOR WITH SOME 50S ALONG THE
COAST.

DAYTIME HIGH TEMPERATURES WILL STRUGGLE TO REACH 70 DEGREES OVER THE
NATURE COAST ON THURSDAY...WITH LOWER TO MIDDLE 70S CENTRAL TO
SOUTH. THIS IS STILL 6 TO 10 DEGREES BELOW NORMAL FOR THIS TIME OF
YEAR.

THE WARMING TREND WILL BE MORE NOTICEABLE BY FRIDAY AS WE SEE
TEMPERATURES CLIMBING INTO THE LOWER 70S NORTH...MID 70S CENTRAL AND
UPPER 70S SOUTH. WE ARE STILL TALKING ABOUT TEMPERATURES THAT ARE 5
DEGREES OR SO BELOW NORMAL.

THE WEEKEND LOOKS QUITE PLEASANT WITH HIGH PRESSURE FINALLY MOVING
OUT INTO THE ATLANTIC RESULTING IN A RETURN FLOW OF WARMER AIR FROM
THE SOUTHEAST. I WOULD NOT BE SURPRISED TO SEE A FEW LOCATIONS REACH
80 DEGREES SOUTH OF TAMPA BAY ON SUNDAY...WHICH IS ABOUT WHERE WE
SHOULD BE ON THE LAST DAY OF MARCH.

AS MENTIONED ABOVE...MODELS DIVERGE A BIT ON SUNDAY WITH THE ECMWF
SHOWING A MORE VIGOROUS SHORT WAVE TROUGH MOVING ACROSS THE GULF
WHILE THE GFS IS SLOWER AND MORE SUBDUED. IF THE ECMWF VERIFIES...
WE WILL SEE INCREASING CLOUDS AND RAIN CHANCES LATE ON SUNDAY. FOR
NOW WILL SIDE WITH THE DRIER GFS BUT IT WOULD BE WISE TO MONITOR
FUTURE FORECASTS FOR POSSIBLE CHANGES FOR EASTER SUNDAY.

&&

.AVIATION...
STRONG AND GUSTY NORTHWESTERLY WINDS TODAY BEHIND A COLD FRONT
MOVING THROUGH THE STRAITS OF FLORIDA. VFR THROUGH THE PERIOD...WITH
WINDS BECOMING LIGHTER AFTER SUNSET TONIGHT...ALTHOUGH THE COASTAL
SITES COULD SEE GUSTS ABOVE 20KTS THROUGHOUT THE NIGHT. GUSTY WINDS
WILL RETURN AFTER SUNRISE ON MONDAY AND LINGER THROUGH THE DAY.

&&

.MARINE...
GUSTY NORTH TO NORTHWEST WINDS WILL PERSIST OVER THE NEXT FEW DAYS
AS HIGH PRESSURE BUILDS IN FROM THE CENTRAL STATES. WINDS WILL BE AT
ADVISORY OR EXERCISE CAUTION LEVELS THROUGH WEDNESDAY MORNING.
COULD SEE CAUTIONARY LEVELS RETURN AGAIN LATER WEDNESDAY AFTERNOON
AS THE SEA BREEZE ACTS TO ENHANCE WINDS CLOSE TO THE COAST. WINDS
CONDITIONS WILL IMPROVE THURSDAY THROUGH THE WEEKEND...WITH WINDS
AND SEAS REMAINING BELOW HEADLINE THRESHOLDS.

&&

.FIRE WEATHER...
SEVERAL HOURS OF CRITICAL RELATIVE HUMIDITY VALUES ARE EXPECTED EACH
DAY THROUGH THE REMAINDER OF THE WORK WEEK AND INTO THE UPCOMING
WEEKEND. BREEZY WINDS ARE EXPECTED TO CONTINUE ON TUESDAY...AND THIS
MAY RESULT IN A NEED FOR RED FLAG WARNINGS DEPENDING ON THE ERC
FORECAST WHICH COMES OUT LATER THIS AFTERNOON. WINDS SHOULD DROP
BELOW CRITICAL LEVELS WEDNESDAY THROUGH THE WEEKEND...SO THE NEED
FOR ANY FIRE WEATHER HEADLINES WILL BE DRIVEN ON THE LATEST ERC
FORECASTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  44  60  40  65 /   0   0   0   0
FMY  48  67  41  70 /   0   0   0   0
GIF  42  65  38  67 /   0   0   0   0
SRQ  48  62  42  65 /   0   0   0   0
BKV  35  60  32  65 /   0   0   0   0
SPG  52  61  48  65 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     MORNING FOR CITRUS-HERNANDO-LEVY.

     LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     CHARLOTTE-CITRUS-DESOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
     SARASOTA-SUMTER.

     BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR
     CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.

     RED FLAG WARNING UNTIL 9 PM EDT THIS EVENING FOR CHARLOTTE-
     CITRUS-DESOTO-HARDEE-HIGHLANDS-HILLSBOROUGH-LEE-
     PINELLAS-POLK-SARASOTA-SUMTER.

     HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 11 PM EDT TUESDAY FOR ENGLEWOOD
     TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON
     SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE
     RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT
     20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR BONITA
     BEACH TO ENGLEWOOD OUT 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     BONITA BEACH TO ENGLEWOOD OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     TAMPA BAY WATERS.

&&

SHORT TERM/MARINE/FIRE WEATHER...JELSEMA
AVIATION...GARCIA
LONG TERM...JILLSON
Hazardous weather outlook, Mar 25, 6:11 AM EDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
611 AM EDT MON MAR 25 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-252215-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
611 AM EDT MON MAR 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
MUCH COLDER AIR WILL MOVE INTO THE REGION ON GUSTY NORTHWESTERLY
WINDS TODAY AND TONIGHT. WIND CHILL VALUES MAY FALL INTO THE 20S
OVER THE NATURE COAST BY TUESDAY MORNING.

...RIP CURRENT IMPACT...
THERE IS A HIGH RISK OF STRONG RIP CURRENTS TODAY. HAZARDOUS SURF
IS ALSO EXPECTED LATER THIS MORNING...CONTINUING INTO THIS
EVENING.

...WIND AND SEA IMPACT...
NORTHWESTERLY WINDS 20 TO 25 KNOTS AND SEAS UP TO 9 FEET WILL
RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
GUSTY WINDS AND DRY AIR WILL RESULT IN ELEVATED FIRE WEATHER
DANGERS TODAY INCLUDING THE POTENTIAL FOR RAPIDLY SPREADING
WILDFIRES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...EXCESSIVE COLD IMPACT...
IT WILL REMAIN COLD FOR A FEW DAYS WITH THE POTENTIAL FOR NEAR
FREEZING TEMPERATURES AND FROST WEDNESDAY MORNING. THE MOST LIKELY
AREAS TO SEE FROST WILL BE NORTH OF TAMPA BAY AWAY FROM THE COAST.

...WIND AND SEA IMPACT...
WINDS AND SEAS WILL REMAIN ELEVATED THROUGH AT LEAST TUESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JILLSON

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 8:56 PM EDTFire Weather WatchTBWHighlands, Pinellas, Polk9 hr
Mar 26, 6:01 AM EDTRed Flag WarningTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter14 hr
Mar 26, 3:40 PM EDTFrost AdvisoryTBWHighlands18 hr
Mar 26, 3:40 PM EDTFreeze WarningTBWSumter18 hr

Nearby

Beach Hazards Statements in Florida, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.